Nebraska, 2013

Drought in Nebraska, September 1 to 30, 2013

September 1 to 30, 2013 · NWS LBF · 26 events in 26 counties and zones

The drought that began in June 2012 persisted through September 2013. Conditions did improve through the month as western and north central Nebraska received normal to above normal precipitation.

Where it happened

Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

The drought that began in June 2012 persisted through September 2013. Conditions did improve through the month as western and north central Nebraska received normal to above normal precipitation. Although drought conditions improved, Extreme drought (D3) conditions remained from the Western Sandhills into southwest Nebraska at the end of the month, while the rest of western and north central Nebraska continued to be in Moderate (D1) to Severe (D2) drought.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 31, 10:45 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 31, 10:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1145 PM CDT SAT AUG 31 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 239 PM CDT SAT AUG 31 2013

AN UPPER LEVEL DISTURBANCE...CURRENTLY ACROSS NCNTL NEB AT 20Z WILL
MOVE QUICKLY EAST PRODUCING SCATTERED TSTMS THIS AFTN AND EVENING.
IT WOULD APPEAR THAT THIS WAVE COULD EXIT THE NRN PORTION OF THE
FCST AREA BY 22Z...PERHAPS AROUND 02Z IN THE SOUTH. THEREAFTER NORTH
WINDS TAKE HOLD AND SWEEP INSTABILITY SOUTH AND EAST OF THE FCST
AREA. SATELLITE PRECIPITABLE WATER IS INCREASING BENEATH THE
DISTURBANCE AND LOCATE THE MOISTURE PLUME EAST OF THE MODEL POSITION
SO A FASTER EXIT IS POSSIBLE. NONETHELESS...ANY STORMS WHICH DEVELOP
LATE THIS AFTN AND THIS EVENING COULD BECOME SEVERE...ESPECIALLY
ALONG AND EAST OF HIGHWAY 281 IN THE NORTHEAST. FARTHER WEST AND
SOUTH...THE SEVERE WEATHER POTENTIAL BECOMES MORE CONDITIONAL. BASED
ON SATELLITE AND MODEL DATA...STORMS COULD BECOME SEVERE...BUT SHEAR
COULD BE A LIMITING FACTOR. DEEP MOISTURE AND UNIDIRECTIONAL SHEAR
ALOFT WOULD CERTAINLY SUPPORT MULTICELL BEHAVIOR AND LOCALLY HEAVY
RAINFALL.

ALL STORM ACTIVITY SHOULD EXIT THE FCST AREA BY 06Z-09Z WITH
CLEARING SKIES THEREAFTER. THE MODELS THEN PULL HIGH
PRESSURE...CURRENTLY ACROSS MT...THROUGH THE UPPER MIDWEST WHICH
WILL PRODUCE BACK DOOR COOLING FROM THE NORTHEAST. THUS COOLEST
HIGHS SUNDAY WILL BE ACROSS THE NORTHEAST WITH HIGHS NEAR 80 AND MID
TO NEAR UPPER 80S ACROSS THE SOUTH AND WEST.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 239 PM CDT SAT AUG 31 2013

THE STRONG UPPER RIDGE BUILDS BACK OVER THE SOUTHERN ROCKIES AND
HOT DRY WEATHER RETURNS TO THE CENTRAL PLAINS TUESDAY. ALTHOUGH
MOISTURE RETURNS...THE WARM AIR ALOFT RETURNS AS WELL AND VERTICAL
MOTION OVER THE SURFACE BOUNDARY IS CAPPED AS INDICATED WITH 500MB
TEMPERATURES -5C OR WARMER.

A FRONT STALLS ACROSS SOUTH DAKOTA BY WEDNESDAY AND CONTINUES
STALLED THERE WITH ONLY SMALL OSCILLATIONS SOUTH AND BACK TO THE
NORTH. THE RESULT OF THAT IS LOW PROBABILITY OF PRECIPITATION AND
PERSISTENT ABOVE AVERAGE TEMPERATURES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1145 PM CDT SAT AUG 31 2013

VFR CONDITIONS FOR KLBF AND KVTN THROUGH THE PERIOD. COLD FRONT
HAS EXITED KLBF. EXPECT SCT080 AT KLBF WITH MAINLY FEW-SCT250 AT
KVTN. WINDS TO BE NORTHERLY AT 10KT OR LESS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...CDC
LONG TERM...SPRINGER
AVIATION...ROBERG
Hazardous weather outlook, Aug 31, 10:08 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1108 PM CDT SAT AUG 31 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-020415-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1108 PM CDT SAT AUG 31 2013 /1008 PM MDT SAT AUG 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

ISOLATED STRONG THUNDERSTORMS WILL REMAIN POSSIBLE EAST OF HAYES
CENTER...BROKEN BOW AND ONEILL AS A COLD FRONT SWEEPS THROUGH
SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT ACROSS PORTIONS OF
CENTRAL AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR
SEVERE STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING
EAST OF HIGHWAY 183 FROM BASSETT TO SARGENT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

In the hours before

Local storm report, Aug 31, 8:15 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             5 N NORTH PLATTE        41.21N 100.77W
08/31/2013  M1.00 INCH       LINCOLN            NE   TRAINED SPOTTER

&&

MASEK
Local storm report, Aug 31, 8:20 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     HAIL             NORTH PLATTE            41.13N 100.77W
08/31/2013  M1.25 INCH       LINCOLN            NE   NWS EMPLOYEE

            WEST SIDE OF NORTH PLATTE...NEAR BUFFALO ROAD AND PHILLIP

&&

MASEK
Local storm report, Aug 31, 8:35 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             NORTH PLATTE            41.13N 100.77W
08/31/2013  E1.50 INCH       LINCOLN            NE   PUBLIC

            HAIL NEARLY COVERING THE GROUND.

&&

KROBERG
Local storm report, Aug 31, 9:40 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1040 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             NORTH PLATTE            41.13N 100.77W
08/31/2013  M1.75 INCH       LINCOLN            NE   PUBLIC

            HAIL NEARLY COVERING THE GROUND.

&&

KROBERG
Special weather statement, Aug 31, 9:53 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 PM CDT SAT AUG 31 2013

NEZ071-010445-
FRONTIER NE-
1053 PM CDT SAT AUG 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRONTIER COUNTY UNTIL
1145 PM CDT...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF STOCKVILLE...OR 7 MILES SOUTH
OF CURTIS...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STOCKVILLE...
  MEDICINE CREEK RESERVOIR STATE RECREATION AREA...
  DANCING LEAF EARTH LODGE...
  FREEDOM...
  ORAFINO...

MASEK
Special weather statement, Aug 31, 9:53 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 PM CDT SAT AUG 31 2013

NEZ038-010430-
CUSTER NE-
1053 PM CDT SAT AUG 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
1130 PM CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF ANSLEY...OR 16 MILES
SOUTHEAST OF BROKEN BOW...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CUMRO...
  INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD...
  BLOCK HILL BASIN...

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 87.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 drought. Local standard time, as filed.

Drought, McPherson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
McPherson forecast zone
Reported by
Drought Monitor
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted through September 2013. Near normal rainfall of 1.00 to 2.00 inches fell across the county, keeping the drought conditions stable at Extreme Drought (D3) across the southern half of the county and Severe Drought (D2) across the northern half of the county. The drought persisted into October.

Drought, Eastern Cherry

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Eastern Cherry forecast zone
Reported by
Drought Monitor
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted through September 2013. Near normal rainfall of 1.00 to 2.00 inches fell across the area, keeping the drought conditions stable through September at Severe Drought (D3). The drought persisted into October.

Drought, Thomas

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Thomas forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -100.556 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued through September 2013. Rainfall amounts of 1.00 to 2.00 inches were observed, which was slightly below normal. This kept the drought conditions fairly stable through the month, with Extreme Drought (D3) across the southwest portion of the county, while the remainder of the county stayed in Severe Drought (D2). The drought persisted into October.

Drought, Logan

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted through September 2013. Rainfall across the county ranged from up to an inch below normal in the west to an inch above normal in the southeast as observed amounts ranged from around 1.00 inch to 3.00 inches. The rainfall allowed for improvement across the eastern part of the county, from Extreme Drought (D3) to Severe Drought (D2), while the western half of the county stayed in Extreme Drought (D3). The drought persisted into October.

Drought, Lincoln

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
41.048, -100.745 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted through September 2013. Rainfall across the county varied; with near normal amounts of 1.00 to 2.00 inches for the western and far southern parts of the county, while amounts of 2.00 to 6.00 inches fell across the eastern half. Where the higher rainfall occurred, drought conditions improved from Extreme Drought (D3) to Severe Drought (D2). Other areas saw drought conditions remain stable. At the end of September, the northern half of the county and much of the southeast quarter of the county were in Severe Drought (D2), while the southwest quarter along with other portions of far southern Lincoln County remain in Extreme Drought (D3). The drought persisted into October.

Drought, Hayes

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Hayes forecast zone
Reported by
Drought Monitor
Coordinates
40.525, -101.062 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued through September 2013. Near to slightly above normal rainfall of 1.50 to 3.50 inches fell across the county, which improved drought conditions, especially across the southern half. Drought conditions remained at Extreme Drought (D3) across the northern half of the county, while improving from Extreme Drought (D3) to Severe Drought (D2) across the southern half of the county. The drought persisted into October.

Drought, Frontier

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Frontier forecast zone
Reported by
Drought Monitor
Coordinates
40.530, -100.394 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued through September 2013. Near to slightly above normal rainfall of 1.50 to 3.00 inches fell across the county, which improved drought conditions, especially across the eastern half. Drought conditions remained at Extreme Drought (D3) across the western half of the county, while improving from Extreme Drought (D3) to Severe Drought (D2) across the eastern half of the county. The drought persisted into October.

Drought, Keya Paha

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Keya Paha forecast zone
Reported by
Drought Monitor
Coordinates
42.879, -99.712 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted across the far western part of Keya Paha County through September 2013. This area saw near normal rainfall of 1.50 to 2.50 inches, keeping the drought conditions stable at Severe Drought (D2). The drought persisted into October.

Drought, Brown

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
42.430, -99.929 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued across the far northwest part of Brown County through September 2013. This area saw near normal rainfall of 1.50 to 3.00 inches, keeping the drought conditions stable at Severe Drought (D2). The drought persisted into October.

Drought, Blaine

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted across the western part of Blaine County through September 2013. This area saw near normal rainfall of 1.00 to 2.00 inches, keeping the drought conditions stable at Severe Drought (D2). The drought persisted into October.

Drought, Custer

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
41.394, -99.726 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued across portions of Custer County through September 2013. Much of the county received 2.00 to 5.00 inches of rainfall through the month which allowed for improvement in drought conditions. At the end of September only the far western part of the county remained in Severe Drought (D2), while the remainder of the area improved to from Severe Drought (D2) to Moderate Drought (D1). The drought persisted into October.

Drought, Holt

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Holt forecast zone
Reported by
Drought Monitor
Coordinates
42.456, -98.784 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued across portions of Holt County through September 2013. Much of the county received 1.00 to 3.00 inches of rainfall through the month which allowed for improvement in drought conditions. At the end of September only the far southeast part of the county remained in Severe Drought (D2), while the remainder of the area improved from Severe Drought (D2) to Moderate Drought (D1). The drought persisted into October.

Drought, Wheeler

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Wheeler forecast zone
Reported by
Drought Monitor
Coordinates
41.915, -98.528 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued across portions of Wheeler County through September 2013. Rainfall through the month varied across the county, from around 1.50 inches in the eastern part of the county to around 6.00 inches in the southwest part of the county. The rainfall allowed for improvement in drought conditions, with only the eastern half of the county still in Severe Drought (D2) at the end of September. The remainder of the area improved from Severe Drought (D2) to Moderate Drought (D1). The drought persisted into October.

Drought, Rock

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Rock forecast zone
Reported by
Drought Monitor
Coordinates
42.421, -99.450 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into September 2013. Rainfall amounts of 1.00 to 4.00 inches were observed through the month, which allowed drought conditions to improve from Severe Drought (D2) to Moderate Drought (D1) by the end of September across the entire county.

Drought, Loup

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Loup forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -99.454 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into September 2013. Rainfall amounts of 2.50 to 4.00 inches were observed through the month, which allowed drought conditions to improve from Severe Drought (D2) to Moderate Drought (D1) by the end of September across the entire county.

Drought, Garfield

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -98.991 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into September 2013. Rainfall amounts of 2.50 to 6.00 inches were observed through the month, which allowed drought conditions to improve from Severe Drought (D2) to Moderate Drought (D1) by the end of September across the entire county.

Drought, Sheridan

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Sheridan forecast zone
Reported by
Drought Monitor
Coordinates
42.505, -102.409 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued through September 2013. Observed rainfall ranged from under 0.50 in the northeast part of the county to near 3.00 inches in the west and south parts of the county. The rainfall allowed for improvement from Extreme Drought (D3) to Severe Drought (D2) for the western parts of the county. By the end of the month the entire county was in Severe Drought (D2) which persisted into October.

Drought, Garden

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Garden forecast zone
Reported by
Drought Monitor
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued through September 2013. Rainfall amounts of 2.00 to 4.00 inches fell across much of the county, which led to improvement of drought conditions. The entire county improved from Extreme Drought (D3) to Severe Drought (D2) by the end of September. The drought persisted into October.

Drought, Deuel

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Deuel forecast zone
Reported by
Drought Monitor
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued through September 2013. Rainfall amounts varied from around 1.50 inches to over 4.00 inches, which led to improvement in drought conditions for much of the county. By the end of the month, only the eastern half of Deuel County remained in Severe Drought (D2). These areas saw the drought persist into October.

Drought, Western Cherry

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Western Cherry forecast zone
Reported by
Drought Monitor
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted through September 2013. Near normal rainfall of 1.00 to 2.00 inches fell across the area, keeping the drought conditions stable through September at Severe Drought (D3). The drought persisted into October.

Drought, Grant

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
41.915, -101.740 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued through September 2013. Rainfall amounts were slightly above normal as 2.00 to 3.00 inches fell across much of the county. This rain led to improvement of drought conditions. The southern half of the county improved from Extreme Drought (D3) to Severe Drought (D2), while the northern half of the county remained in Severe Drought (D2) throughout the month. The drought persisted into October.

Drought, Hooker

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Hooker forecast zone
Reported by
Drought Monitor
Coordinates
41.916, -101.135 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued through September 2013. Rainfall amounts of 1.00 to 2.00 inches were observed, which was slightly below normal. This kept the drought conditions stable through the month, with Extreme Drought (D3) across the southern half of the county and Severe Drought (D2) across the northern half. The drought persisted into October.

Drought, Arthur

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Arthur forecast zone
Reported by
Drought Monitor
Coordinates
41.569, -101.696 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued through September 2013. Rainfall amounts across the county varied from 1.00 in the eastern half to around 4.00 inches in the far west. Where the heavier rains fell, improvement was noted. Extreme Drought (D3) persisted over the eastern part of the county, while the remainder of the county improved to Severe Drought (D2). The drought persisted into October.

Drought, Keith

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Keith forecast zone
Reported by
Drought Monitor
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued through September 2013. Near normal rainfall of 1.00 to 3.00 inches fell across the county, keeping the drought conditions stable through the month. The extreme southeast corner of the county stayed at Extreme Drought (D3), while the remainder of the county stayed at Severe Drought (D2). The drought persisted into October.

Drought, Perkins

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Perkins forecast zone
Reported by
Drought Monitor
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued through September 2013. Near to slightly below normal rainfall of 1.00 to 2.00 inches fell across the county, keeping the drought conditions stable, with Extreme Drought (D3) across the southeast half of the county and Severe Drought (D2) across the northwest half of the county. The drought persisted into October.

Drought, Chase

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Chase forecast zone
Reported by
Drought Monitor
Coordinates
40.524, -101.698 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued through September 2013. Near to slightly above normal rainfall of 1.00 to 3.00 inches fell across the county, keeping the drought conditions stable, with Extreme Drought (D3) across the eastern two-thirds of the county and Severe Drought (D2) across the western third of the county. The drought persisted into October.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475026, 476772, 476775, 476777, 476779, 476783, 476784, 476785, 476786, 476788, 476789, 476790, 476791, 476792, 476793, 476795, 476768, 476769, 476770, 476771, 476773, 476774, 476776, 476778, 476780, 476782.